You should talk to the doctor who is prescribing these medications. It is a tremendous amount, and unless he is in excruciating pain, I am sure his doctors would not want him to have this much medication. He can't get addicted this quickly unless there is a history of addiction, but he might be quite frightened about his accident and is using these pills to quell his fear. You might talk to him about that.
i take it this is NOT how his doctor(s) prescribed his pain meds. so my answer would be that if he is not already physically addicted he soon will be at the rate he is going. and it sounds like he may already be psychologically addicted. i write this from personal experience as i am a recovering addict.
have you ever heard of Al-Anon? you might want to call information and see if there is a group in your area.
I would say his rate of consumption is something to be concerned with. Acetaminophen is very toxic to the liver, especially when the user also uses alcohol. Four grams (4000mg) is the maximum daily dose. He is playing with fire. Also with Demerol, there is a metabolite called normeperedine which accumulates in the body with chronic or excessive consumption and can cause seizures. I personally know of a woman who had a hip replacement and during her rehab, over-did it with the demerol and had a seizure and broke her leg during it. If you want info, do a search on Google and put in "normeperedine" or "demerol metabolite" and you will get all the info you need on it. The metabolite in demerol or meperedine is the reason why it isn't being used anymore for chronic pain. If someone is taking it for chronic pain, they should consult their doctor because that is reckless. If anything, please have your husband cool it with the demerol. He may have to end up paying a very high price for playing with it.